Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 36, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at May 29, 2022, 2:00 PM CDT for 6 counties in Kansas. It took effect at May 30, 2022, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2022, 2:00 PM CDT (19:00 UTC)
- In effect from
- May 30, 2022, 12:00 PM CDT
- Expired
- May 30, 2022, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3229 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS83 KDDC 291900 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 200 PM CDT Sun May 29 2022 KSZ061-062-074-075-084-085-300300- /O.UPG.KDDC.FW.A.0027.220530T1700Z-220531T0200Z/ /O.NEW.KDDC.FW.W.0036.220530T1700Z-220531T0200Z/ /O.CON.KDDC.FW.W.0035.000000T0000Z-220530T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 200 PM CDT Sun May 29 2022 /100 PM MDT Sun May 29 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Timing...Sunday afternoon and evening and then again on Monday afternoon and evening. * Relative Humidity...As low as 6 percent. * Temperatures...In the upper 80s to 90s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ076-086-087-300200- /O.CON.KDDC.FW.W.0035.000000T0000Z-220530T0200Z/ Haskell-Seward-Meade- 200 PM CDT Sun May 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 076...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 076 Haskell... Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...Southwest 30 to 35 mph with gusts up to 50 mph. * Timing...Sunday afternoon and evening. * Relative Humidity...As low as 6 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
934 WWUS83 KDDC 300744 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 244 AM CDT Mon May 30 2022 KSZ061-062-074-075-084-085-301545- /O.CON.KDDC.FW.W.0036.220530T1700Z-220531T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 244 AM CDT Mon May 30 2022 /144 AM MDT Mon May 30 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075... 084 AND 085... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...West to Southwest 25 to 35 mph with gusts up to 45 mph. * Timing...Monday afternoon and evening. * Relative Humidity...As low as 7 percent. * Temperatures...In the Upper 80s to mid 90s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
531 WWUS83 KDDC 301007 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 507 AM CDT Mon May 30 2022 KSZ061-062-074-075-084-085-310200- /O.CON.KDDC.FW.W.0036.220530T1700Z-220531T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 507 AM CDT Mon May 30 2022 /407 AM MDT Mon May 30 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075... 084 AND 085... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...Southwest 25 to 35 mph with gusts of 45 to 50 mph. * Timing...Monday afternoon and evening. * Relative Humidity...As low as 7 percent. * Temperatures...In the upper 80s to mid 90s * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
239 WWUS83 KDDC 301904 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 204 PM CDT Mon May 30 2022 ...RED FLAG WARNING CONTINUES THIS AFTERNOON... .THE RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF FAR SOUTHWEST KANSAS THROUGH 9 PM CDT. KSZ061-062-074-075-084-085-310200- /O.CON.KDDC.FW.W.0036.000000T0000Z-220531T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 204 PM CDT Mon May 30 2022 /104 PM MDT Mon May 30 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Timing...Monday afternoon and evening. * Relative Humidity...As low as 7 percent. * Temperatures...In the lower 80s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 29, 1:53 PM CDT, 7 minutes earlier.
Area forecast discussion, May 29, 1:53 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 153 PM CDT Sun May 29 2022 ...UPDATE TO FIRE WEATHER... .SHORT TERM...(This evening through Monday) Issued at 1203 PM CDT Sun May 29 2022 A relatively dry and windy pattern will continue during the period despite a prevailing increasingly difluent southwest flow aloft across the Western High Plains downstream of a broad scale trough shifting eastward into the Colorado Rockies tonight, then lifting northeast into the Dakotas Monday. A much drier lower/mid level air mass will remain stretched across southwest/central Kansas, limiting instability to just portions of central/south central Kansas. This will keep precip chances at bay for much of the area during the period. However, with intensifying dynamic support aloft, a stray shower/storm or two cannot be ruled out in central Kansas this evening. Well above normal temperatures are likely across central and much of southwest Kansas tonight as prevailing south-southwesterlies reinforce a warmer air mass stretched across the region. Look for lows mainly down into the 60s/70s(F) with the warmest temperatures in south central Kansas. Mid/upper 50s(F) are possible in west central Kansas. Afternoon highs back up into the 90s(F) can be expected Monday. .LONG TERM...(Monday night through Sunday) Issued at 136 PM CDT Sun May 29 2022 Thunderstorm chances remain for an extremely small portion of the forecast area in south central Kansas Monday evening as a strong closed low lifting northeast into the Dakotas ushers an attendant cold front southeastward through western Kansas. However, with strong capping expected, timing of any thunderstorm development will rely on when the frontal boundary actually pushes into a rich pool of moisture, with surface dewpoints in the mid/upper 60s(F), ahead of an established dryline projected to be situated generally in vicinity of southwest Kansas. Significant instability combined with favorable deep layer shear will set the stage for increased severe potential for any storms that may develop, again mainly confined mainly to south central Kansas. Precip chances briefly wane Tuesday before returning late Tuesday night into Wednesday as medium range models continue to indicate a compact upper level shortwave trough accelerating east through the Colorado Rockies into the Western High Plains. As the system approaches, surface high pressure in high plains of eastern Wyoming is expected to expand eastward into Nebraska, setting up an easterly upslope flow across western Kansas north of a projected stalled frontal boundary generally in vicinity of the Texas Panhandle. With ample moisture present combined with increased lift associated with the boundary, showers and thunderstorms will become increasingly likely by Wednesday. Precip chances then dwindle by early Thursday as weak ridging aloft begins to edge eastward out of the Intermountain West into the Western High Plains. More seasonable temperatures are expected Tuesday as slightly cooler air filters into western Kansas behind a cold front stalled out in the Texas Panhandle/western Oklahoma, lowering H85 temperatures from the lower/mid 20s(C) to the mid-teens(C) to near 20C. Expect highs ranging from the upper 70s(F) in west central Kansas to the lower 80s(F) farther southeast. Cooling trend will continue into Wednesday with highs possibly struggling to reach the 60s(F) depending on cloud cover/any precip about. Surface high pressure will reinforce the cooler air mass across western Kansas Thursday but decreased cloud cover is expected to allow temperatures to rebound slightly. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1102 AM CDT Sun May 29 2022 VFR conditions will prevail in vicinity of all TAF sites through early Monday. Southwesterly winds 15 to 30kt across central and portions of southwest Kansas early this afternoon will become more widespread generally after 21-22Z with gusts up to 35kt as a stalled frontal boundary in extreme southwest Kansas begins to lift north. Winds are expected to subside somewhat later this evening while becoming more southerly with the loss of daytime heating. && .FIRE WEATHER... Issued at 142 PM CDT Sun May 29 2022 Gusty southwest winds spreading across southwest Kansas behind a front lifting slowly northward combined with relative humidity levels dropping below 15 percent will allow critical fire conditions to expand north across the rest of extreme southwest Kansas through early evening. The Red Flag Warning will remain in effect through 9 PM CDT. && .PRELIMINARY POINT TEMPS/POPS... DDC 99 65 92 55 / 0 0 0 10 GCK 97 58 89 52 / 0 0 0 0 EHA 96 60 89 50 / 0 0 0 0 LBL 98 60 91 53 / 0 0 0 0 HYS 98 65 89 55 / 10 20 0 10 P28 96 72 93 65 / 10 10 0 20 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for KSZ061-062-074>076-084>087. Fire Weather Watch from Monday afternoon through Monday evening for KSZ061-062-074-075-084-085. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...JJohnson FIRE WEATHER...JJohnson
Hazardous weather outlook, May 29, 2:45 AM CDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 245 AM CDT Sun May 29 2022 KSZ030-031-043>046-061>066-074>081-084>090-301000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 245 AM CDT Sun May 29 2022 /145 AM MDT Sun May 29 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. Near Critical to Critical Fire Weather Conditions will exist across most of southwest Kansas this Sunday afternoon. A red flag warning is currently in effect for locations west of a Meade to Garden City line. Please refer to the latest Fire Weather Product (TOPFRWDDC) for more details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a slight chance for severe thunderstorms east highway 183 Monday night. If storms develop they will be capable of producing hail larger than 2" and strong damaging winds 65 mph or stronger. There will also be a slight chance for an isolated tornado early in the event. A fire weather watch is in effect Monday afternoon west of a Garden City to Liberal line. Please refer to the latest Fire Weather Product (TOPFRWDDC) for more details. Rain chances will improve across southwest mid week with widespread spread accumulating rainfall possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:42 AM CDT | Fire Weather Watch | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 11 hr |
| May 29, 2:42 AM CDT | Red Flag Warning | DDC | Grant, Hamilton, Haskell, Kearny, Meade, Morton and 3 more | 18 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.